Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2004, 8:58 PM MDT for Morgan County, Weld County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 8:58 PM MDT (02:58 UTC)
- Expired
- May 25, 2004, 9:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 103 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS55 KBOU 260258
SVRBOU
COC087-123-260345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
858 PM MDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN NORTHEAST COLORADO
EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 945 PM MDT
* AT 858 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTH OF JACKSON RESERVOIR...OR ABOUT
23 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ANTELOPE
SPRINGS...JACKSON RESERVOIR...NEW RAYMER AND STONEHAM.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4054 10415 4038 10415 4034 10347 4053 10348
4053 10359 4073 10358
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:40 PM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 25, 2:40 PM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT TUE MAY 25 2004 .SHORT TERM...SCATTERED SHOWERS AND A FEW STORMS HAVE DEVELOPED ACROSS THE FORECAST AREA...BUT SO FAR INTENSITY HAS BEEN QUITE WEAK DUE TO COOLING EFFECTS OF STRATUS ALONG THE FRONT RANGE. STRONG CONVERGENCE ZONE EXISTS FROM NEAR KIOWA TO BYERS AND THE WELD/MORGAN COUNTY LINE. STRONGER CONVECTION JUST NOW TRYING TO POP AS AIRMASS EAST OF CONVERGENCE ZONE HAS REACHED CONVECTIVE TEMP. CAPES LIMITED TO JUST A FEW HUNDRED J/KG BUT LOW/MID LEVEL SHEAR PROFILES PRETTY IMPRESSIVE. STILL CANT RULE OUT AN ISOLATED SEVERE STORM AND BRIEF SPINUP TORNADO ALONG THIS LINE. OTHERWISE...WILL MAINTAIN SCATTERED SHOWER/STORM COVERAGE THROUGH THE EVENING WITH FORCING EFFECTS FROM JET MAX PASSING TO OUR SOUTH. SHOWERS MAY LINGER OVER THE FAR NORTHEAST PLAINS TIL DAYBREAK. OTHERWISE...SOME PATCHY FOG EXPECTED TO DEVELOP IN VALLEY AREAS WITH MOIST GROUND SOME LOCALES AND CLEARING SKIES LATE. GOOD WARMUP IN STORE FOR WEDNESDAY WITH MORE SUNSHINE...WESTERLY FLOW ALOFT...AND WARMING MID LEVELS. THIS WILL TEND TO SUPPRESS CONVECTION...ESPECIALLY WITH LARGE SCALE SUBSIDENCE. HOWEVER...DRY ADIABATIC LAPSE RATES WILL STILL LEAD TO HIGH BASED CONVECTION. EVEN WITH LOWERING DEWPOINTS...STILL ENOUGH CAPE OUT THERE TO MENTION A SLIM 10 PERCENT CHANCE OVER THE PLAINS AND FOOTHILLS. .LONG TERM DISCUSSION...WL CONT LOW GRADE POPS INTO THE EVENING WED. BUT AFTER THAT...A SPATE OF WARM DRY WX APPEARS IN THE OFFING. AS DEEP TROUGH MOVES ONSHR THE PACIFIC COAST...UPSREAM RDG WL BUILD ACRS OUR AREA. SWLY FLOW WL BGN TO INCRS HEADING INTO FRIDAY WHICH MAY BCM QUITE STG DURING THE AFTN FRIDAY AND ON INTO SATURDAY. RIGHT NOW...SUBSIDENCE AND PRESSURE GRADS DO NOT APPEAR TO BE TOO STG...BUT THIS COULD CHG WITH LATTER MDL RUNS AS THIS AT LEAST SYNOPTICALLY APPEARS TO BE A TROUBLING PTRN WITH REGARDS TO FIRE WX CONCERNS. RH WL BE VRY LOW AND BY FRIDAY AND SAT...TEMPS WL BE WELL INTO THE 80S. WL INCRS TEMPS ACRS THE FNT RANGE AND PLAINS QUITE A BIT. SAT AND THE REST OF THE MEMORIAL DAY WKND...12Z MDLS ARE TRENDING QUITE A BIT SLOWER AND LESS DEEP WITH THE PAC CST SYSTEM. OVERALL CONSISTENCY IS VERY POOR WITH REGARDS TO TIMING AND STRENGTH OF THE SYSTEM. EARLIER RUNS DEPICTED A FURTHER SW H5 LOW...BUT LATTER RUNS ARE FASTER AND FURTHER NORTH. WL BACK UP POPS UNTIL SAT NGT...BUT UNTIL THERE IS BETTER CONSISENCY AMONGST THE MDLS...WL NOT CHGS DAYS 5 TO 7 TOO MUCH. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/046
Hazardous weather outlook, May 25, 3:52 PM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT TUE MAY 25 2004 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 352 PM MDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. MOST OF THE STORMS WILL PRODUCE A BRIEF PERIOD OF MODERATE TO HEAVY RAIN AND SMALL HAIL. THE THREAT OF SEVERE WEATHER AND HAIL UP TO 1 INCH IN DIAMETER HAS DIMINISHED. THE CONVERGENCE ZONE THAT WAS SERVING AS A FOCUS FOR STORM DEVELOPMENT HAS SHIFTED EAST. AS OF LATE AFTERNOON...IT STRETCHED FROM NEAR KIOWA TO BYERS...FORT MORGAN...AND STERLING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRY AND WARM PERIOD IS IN STORE FOR THE AREA THROUGH SATURDAY AS SOUTHWEST FLOW DEVELOPS. A STORM SYSTEM WILL APPROACH THE AREA DURING THE UPCOMING HOLIDAY WEEKEND...SPREADING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... NO FURTHER SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON OR EVENING. BARJENBRUCH/046/KALINA
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.